Ask a doctor

Restylane Under Eyes - Recurring Bruises

I have had 0.1 ml Restylane under each eye on 13 July. 2 weeks later, skin under my eyes started to dry and flake, with dark red marks in tear troughs and tracks of dry skin. My doctor prescribed cortisone tablets. It all went away in a week. But they came back 3 weeks later, in the same order: dry skin in folds and red bruising that last a week. 2 1/2 months after injection, I know have it all again. Why does this keep happening? Is it permanent damage? Thank you for your replies.

Doctor Answers (4)

Bruises after Restylane

+1

Bizzare reaction.

Apparently the Cortisone tablets did nothing but temporarily mask the problem.

I agree that an Intradermal test with the Restylane may be a good idea.

If it is negative, it may be worthwhile for you  to get some tests for clotting problems  and even  tests for autoimmunity if the bruising persists. 

Always make sure that you are being treated by an experienced Board Certified Dermatologist or Plastic Surgeon.


Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Persistent Redness After Restylane Under Eyes

+1

We are wondering if you actually received 1.0cc of product vs. 0.1 cc which would make more sense.  Regardless, your continued reaction is perplexing and the suggestions made are good starting points before considering having the product dissolved with Hyaluronidase.  

Please continue to f/u with your injector so that they may be aware of your reaction and make proper recommendations.  Whether or not this is a reaction to your treatment or an allergic response to other triggers will need to be determined.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Reaction to Restylane Under The Eyes

+1

This seems like a strange reaction to so little product.  I have not seen true allergic reactions to Restylane in my practice.  You may want to try some over-the counter hydrocortisone ointment, not cream, twice daily for a week or so.  If your reaction persists, please return to your injector to be evaluated.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

You might also like...

Perhaps you could post some photos of this.

+1

Ever

I have a hard time understanding why someone would inject so little Restylane under the skin.  Are you having some type of reaction to the product?  Well it is possible but it would be very unusual.  I would recommend having a test dose of Restylane placed on an arm to see if you develop a similar reaction in which case it might be reasonable to conclude you have an allergy.  If the lower eyelids are still bothering you, hyaluronidase can be used to dissolve any remaining filler.  Then don't have this service again.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.